Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 88, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 16, 2019, 10:57 AM CST for Claiborne Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2019, 10:57 AM CST (16:57 UTC)
- Expired
- Dec 16, 2019, 11:30 AM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.4
The text
As transmitted.
471
WFUS54 KSHV 161657
TORSHV
LAC027-161730-
/O.NEW.KSHV.TO.W.0088.191216T1657Z-191216T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1057 AM CST Mon Dec 16 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northern Claiborne Parish in northwestern Louisiana...
* Until 1130 AM CST.
* At 1055 AM CST, a severe thunderstorm capable of producing a
tornado was located near Homer, moving northeast at 45 mph. This
storm has a history of producing a radar confirmed tornado.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Homer around 1100 AM CST.
Other locations impacted by this tornadic thunderstorm include
Antioch, Summerfield and Corney Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3279 9318 3291 9323 3302 9293 3301 9273
3287 9273
TIME...MOT...LOC 1655Z 245DEG 37KT 3286 9314
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
20What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 16, 10:42 AM CST, 15 minutes earlier.
Area forecast discussion, Dec 16, 10:42 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1042 AM CST Mon Dec 16 2019
.UPDATE...
Cold front currently along a line from Lufkin to Shreveport and
into southern Arkansas. Surface low beginning to deepen along
frontal boundary across east Texas. Dewpoint values in the upper
60s southeast of the front along with falling heights aloft will
aid in further destabilizing the atmosphere through midday into
the afternoon. Severe weather threat will increase with daytime
heating with a tornado watch now in effect through 6PM or mainly
north Louisiana and a few adjacent counties in south-central
Arkansas and deep east Texas. Supercells producing damaging winds,
hail, and tornadoes will be possible. Convection to become linear
along the front later today with embedded tornadoes possible.
/05/
&&
.PREV DISCUSSION... /issued 608 AM CST Mon Dec 16 2019/
AVIATION...
For the 16/12Z TAF period, widespread low stratus is observed this
morning along and ahead of a cold front which will continue steady
progression across the region throughout today. Showers and storms
will increase as well, especially by late morning and through the
afternoon hours as the cold front encounters increasingly warm and
unstable air ahead of it. Some storms may become severe during the
afternoon with the MLU terminal at greatest risk for seeing severe
convection. Cigs/vsbys will generally remain IFR/MVFR today with
periods of LIFR conditions possible this morning, especially invof
of the front. Convection will begin to diminish by late afternoon
into this evening as the cold front clears the region with clouds
still lagging well behind it. Therefore, expect MVFR cigs to hang
around overnight through the end of the TAF period. Breezy south
winds will quickly veer NW with fropa as speeds increase to near
15 kts with higher gusts between 20-25 kts in wake of the front.
/19/
PREV DISCUSSION... /issued 424 AM CST Mon Dec 16 2019/
SHORT TERM.../Today through Tuesday/
After record high temperatures at a few locations on Sunday, major
changes are in store over the next 12-24 hours as a powerful cold
front will continue its progression across the region today. This
front had been nearly stationary along the I-30 corridor over the
past several hours, but it is beginning to sag south of I-30 this
morning as the potent upper trough diving east from the Rockies
across the Southern Plains helps to reinforce the cold front as it
surges deeper into our region. Ahead of the front, sfc temperatures
are in the upper 60s to lower 70s while dew points are only a few
degrees lower in the mid 60s. This warm sector is generally south
of I-20 in east Texas and extends eastward across all of north
Louisiana. As forcing increases later this morning through the
afternoon in response to the ejecting upper trough, showers and
thunderstorms will become more numerous along and ahead of the
advancing cold front.
Conditions will also become more favorable for the development of
some strong to severe storms over the SE sector of our CWA,
generally from Toledo Bend eastward over much of north Louisiana
and south central Arkansas where a Marginal Risk gradually
increases to a Slight and Enhanced Risk as you move farther east
into portions of north central and northeast Louisiana. The Slight
Risk area extends along and east of a line from lower Toledo Bend
northeast to Farmerville, LA while the Enhanced Risk area takes
in far southern Natchitoches Parish and cuts NE to just south of
Monroe, LA and then extends well east into central MS. This area
of greatest concern is where sfc-based discrete storms may develop
in the most unstable environment with ample shear just ahead of
the cold front. All modes of severe weather are expected to be in
play as we shift into the afternoon, especially in this Enhanced
Risk area where isolated tornadoes will certainly be possible in
some of these storms. The overall severe threat will gradually
diminish as we approach sunset this evening and convection begins
to wane with the advancing cold front. Gusty NW winds will follow
in wake of the cold front, and a Lake Wind Advisory may be needed
later in the period if these conditions become sustained through
this evening.
The other big story is the much colder air to follow behind the
front as temperatures plummet well below normal on Monday night
through Tuesday. Overnight lows should end up either side of the
freezing mark while a slow recovery is expected on Tuesday with
most locations struggling to reach 50 degrees by the afternoon
even with sunshine gradually returning from west to east through
the day.
/19/
LONG TERM.../Tuesday Night through Sunday Night/
At the start of the period, surface high pressure will continue to
build into the region. This will allow for northerly winds to keep
cold air filtering into the area. Wednesday morning will be the
coldest morning of the week with much of the area dipping into the
upper 20s. The surface ridge will shift overhead during the day on
Wednesday which will force winds to diminish Wednesday night.
Thursday morning lows will warm slightly but much of the area will
be at or just below freezing again.
The surface ridge will shift east of the Four State Region during
the day on Thursday. This will enable southerly winds to return
bringing low level moisture back to the area. This will precede a
progressive upper level trough that will be the next focus for
precipitation chances on Friday. Light rain showers will be possible
with higher chances towards our southern zones as the trough moves
through. Behind the trough, high pressure both at the surface and
aloft take hold for the weekend which will bring above normal highs
back to the area late in the period. /35/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 33 50 31 / 80 0 0 0
MLU 75 38 49 29 / 90 30 0 0
DEQ 50 28 49 25 / 80 0 0 0
TXK 53 30 48 28 / 80 0 0 0
ELD 61 33 48 27 / 90 20 0 0
TYR 50 30 50 29 / 50 0 0 0
GGG 58 31 50 29 / 60 0 0 0
LFK 70 33 52 30 / 70 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Lake Wind Advisory until 6 PM CST this evening for LAZ001-002.
OK...None.
TX...Lake Wind Advisory until 6 PM CST this evening for TXZ108>112-
124>126-136>138-149>151.
&&
05/35/19Hazardous weather outlook, Dec 16, 5:21 AM CST, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 521 AM CST Mon Dec 16 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171130- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 521 AM CST Mon Dec 16 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Strong to severe thunderstorms will be possible mainly across north Louisiana, south-central Arkansas, and deep east Texas today into the early evening hours. The threat area will be concentrated roughly east of a line from Lufkin, Texas to Shreveport, Louisiana to El Dorado, Arkansas with the threat from severe weather increasing towards Central and Northeast Louisiana. All hazards will be possible with the greatest threats being damaging winds, a few tornadoes, and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through this evening.
In the hours before
Special weather statement, Dec 16, 8:48 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
848 AM CST Mon Dec 16 2019
ARZ061-072-161530-
Nevada AR-Columbia AR-
848 AM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEVADA AND
NORTHEASTERN COLUMBIA COUNTIES UNTIL 930 AM CST...
At 848 AM CST, Doppler radar was tracking a strong thunderstorm over
McNeil, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Magnolia, Waldo, McNeil, College Hill, Lamartine, Laughlin and
Medlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3322 9325 3338 9336 3355 9311 3338 9312
3338 9298 3333 9298
TIME...MOT...LOC 1448Z 227DEG 26KT 3333 9325
20Special weather statement, Dec 16, 9:05 AM CST, 1 hour 52 minutes before
Special Weather Statement National Weather Service Shreveport LA 905 AM CST Mon Dec 16 2019 LAZ001-002-TXZ138-151-161545- Bossier LA-Caddo LA-Panola TX-Harrison TX- 905 AM CST Mon Dec 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER PARISHES...SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 945 AM CST... At 904 AM CST, Doppler radar was tracking a strong thunderstorm near Waskom, or 14 miles southeast of Marshall, moving northeast at 45 mph. Half inch hail and winds in excess of 35 mph will be possible with this storm. Locations impacted include... Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Benton, Mooringsport, Belcher, Gilliam, Deberry, Elysian Fields, Dixie, Alden Bridge, Caddo Lake, Linton, Cross Lake, Cavett, Jonesville and Bethany. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3228 9417 3242 9431 3291 9374 3269 9351 TIME...MOT...LOC 1504Z 227DEG 41KT 3244 9413 20
Special weather statement, Dec 16, 10:10 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1010 AM CST Mon Dec 16 2019
LAZ001-010-161645-
De Soto LA-Caddo LA-
1010 AM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE SOTO AND
SOUTHWESTERN CADDO PARISHES UNTIL 1045 AM CST...
At 1009 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Greenwood, or 12 miles southwest of Shreveport, moving
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shreveport, Greenwood, Stonewall, Keithville, Spring Ridge, Robson
and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3220 9396 3230 9405 3237 9404 3259 9374
3255 9377 3255 9373 3254 9373 3254 9377
3248 9369 3246 9370 3246 9368 3242 9366
3243 9368 3242 9369 3241 9367 3240 9369
3239 9366 3240 9367 3240 9363 3237 9363
TIME...MOT...LOC 1609Z 233DEG 35KT 3233 9394
50Special weather statement, Dec 16, 10:53 AM CST, 4 minutes before
Special Weather Statement National Weather Service Shreveport LA 1053 AM CST Mon Dec 16 2019 LAZ018>020-161745- Winn LA-Natchitoches LA-Grant LA- 1053 AM CST Mon Dec 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT...SOUTHEASTERN NATCHITOCHES AND SOUTHWESTERN WINN PARISHES UNTIL 1145 AM CST... At 1052 AM CST, Doppler radar was tracking a strong thunderstorm 11 miles south of Natchitoches, moving northeast at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Natchitoches, Winnfield, Montgomery, Natchez, Calvin, Atlanta, Joyce, Melrose, Flora, Bellwood, Bermuda and St. Maurice. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 600 PM CST for north central and northwestern Louisiana. LAT...LON 3147 9309 3161 9322 3202 9268 3181 9248 TIME...MOT...LOC 1652Z 232DEG 36KT 3159 9309 50
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:51 AM CST | Lake Wind Advisory | SHV | Bossier, Caddo | 7 hr |
| Dec 16, 9:05 AM CST | Special Weather Statement | SHV | Bossier, Caddo | 40 min |
| Dec 16, 9:35 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 55 min |
| Dec 16, 10:08 AM CST | Tornado Warning | SHV | Bossier, Claiborne, Webster | 52 min |
| Dec 16, 10:10 AM CST | Special Weather Statement | SHV | Caddo | 35 min |
| Dec 16, 10:26 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 49 min |
| Dec 16, 10:53 AM CST | Special Weather Statement | SHV | Winn | 52 min |
| Dec 16, 11:07 AM CST | Severe Thunderstorm Warning | SHV | Webster | 24 min |
| Dec 16, 11:20 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Union | 55 min |
| Dec 16, 11:25 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union, Webster | 65 min |
| Dec 16, 11:25 AM CST | Severe Thunderstorm Warning | SHV | Winn | 65 min |
| Dec 16, 11:40 AM CST | Tornado Warning | SHV | Winn | 51 min |
| Dec 16, 11:49 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 56 min |
| Dec 16, 12:00 PM CST | Tornado Warning | SHV | Sabine | 25 min |
| Dec 16, 12:19 PM CST | Tornado Warning | SHV | Union | 25 min |
| Dec 16, 12:38 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Red River | 42 min |
| Dec 16, 12:49 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Natchitoches, Sabine, Winn | 39 min |
| Dec 16, 1:11 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 49 min |
| Dec 16, 1:15 PM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 45 min |
| Dec 16, 1:17 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 58 min |
| Dec 16, 1:35 PM CST | Tornado Warning | SHV | Ouachita, Union | 40 min |
| Dec 16, 2:02 PM CST | Special Weather Statement | SHV | Winn | 43 min |
| Dec 16, 2:14 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 31 min |
| Dec 16, 2:24 PM CST | Special Weather Statement | SHV | Ouachita | 36 min |
| Dec 16, 2:47 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 58 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.